Can we allow a further intake of drugs poorly suspected as responsible in responsible in drug reaction with eosinophilia and systemic symptoms (DRESS)? A study of practice

This article was originally published here

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) is a Severe Cutaneous Adverse Drug Reaction (SCAR), which can be life‐threatening. In the acute phase, the potentially culprit drugs must be immediately discontinued, and these medications remain contraindicated after recovery. However, most patients have taken several drugs before or at the beginning of their SCAR. No in vitro tests are available in daily practice to identify the responsible drug. In non‐severe drug reactions, skin tests and drug re‐challenges are considered the method of reference to establish or exclude hypersensitivity to drugs.

This article is protected by copyright. All rights reserved.